Alert archive / Minnesota / River Flood Warnings in 2009

River Flood Warning 51, NWS Grand Forks, ND

May 25, 2009Kittson County, Minnesota

NWS Grand Forks, ND issued this river flood warning at May 25, 2009, 9:44 PM CDT for Kittson County, Minnesota. It took effect at May 26, 2009, 9:24 AM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
May 25, 2009, 9:44 PM CDT (02:44 UTC)
In effect from
May 26, 2009, 9:24 AM CDT
Expired
Jun 1, 2009, 8:47 AM CDT
In force
6 days
Issued by
NWS Grand Forks, ND
Flood severity
Minor

County Kittson County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 145 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Two Rivers River at Hallock (HLLM5).

Action stage
800 ft
Minor stage
802 ft
Moderate stage
806 ft
Major stage
810 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 25, 8:45 PM CDT, 59 minutes earlier.

Area forecast discussion, May 25, 8:45 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
845 PM CDT MON MAY 25 2009

.DISCUSSION...
FORECAST CHALLENGE CONCERNS MAINLY TEMPERATURES AND PCPN TRENDS.

SURFACE LOW CENTERED OVER SE CORNER OF ND TO CONTINUE TO PROPAGATE
SLOWLY NE OVERNIGHT INTO N CENTRAL MN BY MORNING. BACK EDGE OF PCPN
BAND OVER WESTERN VALLEY WITH EASTWARD MOTION OF 10 TO 15KT. FAR
WESTERN FA LIKELY TO SEE ISOLD -SHRA AT BEST AND WILL BE ABLE TO
TRIM POPS OVER WESTERN FA REMAINDER OF EVENING. AIRMASS ACROSS
SOUTHERN FA BECOMING MORE STABLE WITH NO LIGHTNING STRIKES NOTED
LAST LAST HALF HOUR SO ONLY EXPECT ISOLD T POTENTIAL REMAINDER OF
NIGHT.
FROM SFC LOW WELL DEFINED E-W ORIENTED WARM FRONT BISECTING MN PTN
OF FA. FAR SE FA WILL LIKELY REMAIN IN WARM SECTOR GOOD PORTION OF
THE OVERNIGHT AND WILL HAVE WARMEST TEMPERATURES. FAR NW FA WILL SEE
COOLEST READINGS AND WITH LOW T/TD SPREAD/AND RECENT SIGNIFICANT
RAINFALL WILL MAINTAIN BR POTENTIAL ESPECIALLY IF SOME CLEARING CAN
WORK IN LATER TONIGHT.  WILL MAKE NECESSARY ABOVE MENTIONED
ADJUSTMENTS WITH REMAINING FORECAST PARAMETERS IN GOOD SHAPE.

&&

.AVIATION...MVFR (EMBEDDED IFR) CIGS FROM VALLEY WEST AND MODELS DO
SHOW THIS LOW-LEVEL MOISTURE SPREADING INTO ALL TAF SITES AFTER THE
SURFACE LOW PRESSURE MOVES EAST. AS A RESULT EXPECT CIGS TO
GRADUALLY LOWER FROM VALLEY EAST TAF SITES OVERNIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, May 25, 6:44 AM CDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
644 AM CDT MON MAY 25 2009

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
644 AM CDT MON MAY 25 2009

...SIGNIFICANT RAINFALL AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE
THIS AFTERNOON INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY
AND TONIGHT ACROSS NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN
MINNESOTA. SCATTERED RAINFALL AMOUNTS UP TO 2 INCHES MAY BE
POSSIBLE ALONG AND NORTH OF A COOPERSTOWN TO GRAND FORKS TO
WASKISH LINE. AREAS SOUTH OF THIS LINE MAY RECEIVE UP TO AN INCH
OF RAINFALL.

IN ADDITION...WIDELY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE
GENERALLY ALONG AND SOUTH OF A VALLEY CITY TO FARGO TO FERGUS
FALLS LINE. LARGE HAIL AND DAMAGING WINDS TO 60 MPH ARE THE
PRIMARY THREATS WITH THESE THUNDERSTORMS. HOWEVER...AN ISOLATED
TORNADO IS NOT OUT OF THE QUESTION THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL
MINNESOTA TUESDAY MORNING. A CHANCE OF THUNDERSTORMS WILL ONCE
AGAIN OCCUR ON SATURDAY.

SOME RIVER FORECAST POINTS MAY RISE ABOVE MINOR FLOOD STAGE THIS
WEEK DUE TO THE RAINFALL FROM MONDAY AND HIGH BASE FLOWS REMAINING
FROM THE FLOODS EARLIER THIS SPRING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 PM AND 9 PM THIS
AFTERNOON AND EVENING. WEATHER OBSERVERS ARE ENCOURAGED TO CALL
IN RAINFALL TOTALS.

BRAMER

In the hours before

Local storm report, May 25, 6:21 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
621 PM CDT MON MAY 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       NEKOMA                  48.58N 98.38W
05/25/2009  M3.50 INCH       CAVALIER           ND   TRAINED SPOTTER

            3.5 INCHES OF RAIN SINCE START OF EVENT

&&

PJS
Local storm report, May 25, 7:08 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
708 PM CDT MON MAY 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HEAVY RAIN       EDINBURG                48.50N 97.86W
05/25/2009  M2.71 INCH       WALSH              ND   CO-OP OBSERVER

            2.71 INCHES AS OF 7 PM AND STILL RAINING

&&

PJS
Local storm report, May 25, 7:38 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
738 PM CDT MON MAY 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HEAVY RAIN       4 N PARK RIVER          48.45N 97.74W
05/25/2009  M2.46 INCH       WALSH              ND   TRAINED SPOTTER

            REPORT FROM ARB OBSERVER 849. 1.90 INCHES SINCE 8 AM

&&

PJS
Local storm report, May 25, 8:34 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
834 PM CDT MON MAY 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HEAVY RAIN       CONCRETE                48.75N 97.93W
05/25/2009  E3.50 INCH       PEMBINA            ND   PUBLIC

            REPORT PASSED THROUGH WDAZ

&&

PJS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:09 PM CDTAreal Flood WarningFGFPembina66 hr
May 26, 10:17 AM CDTAreal Flood WarningFGFRoseau54 hr

Nearby

River Flood Warnings in Minnesota, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.